Today's news

Saw the oncologist this morning.She had already decided to stop all treatment.Managed to convince her to try something different. Had 6 Carboplatin last year,and 2 Caelyx last couple months.Next week starting on weekly Taxol. So why am I feeling so weepy this afternoon. I should be happy. Can anyone share their experience of Taxol. My veins are already yuk ! ! Have a very small bucket list, but now definitely going to colour my hair Pink, before losing it. Just had a phone call , all systems go next Wednesday. Hugs again to all. Gill. X

11 Replies

  • HI Gill, I am glad you fought your corner, sometimes we do have to stand up for ourselves. You are tired and weepy from the stress of it all. So what do you do, tomorrow you go and do something nice for yourself because you are worth it. If you have a gynae liason nurse, do contact her or Macmillan or Penny Brohn Centres. Sometimes they have a way of focusing our minds away from the darkness. I had Taxol first time around, but every three weeks with Carbo, I think you are likely to have constipation and pins and needles a little. The nurses should tell you next week what to expect, ask for anti nausea meds and steroids or ask about them at least. I hope the treatment goes well and you will perk up once it starts.

  • Hi Gill, Hardly surprising you're feeling weepy as like Suzuki said you've had to fight your own corner. Hopefully you will be feeling more positive tomorrow (or should I say today). Best of luck for Wednesday and pink hair sounds fab to me, Massive hugs Kerry xx

  • Hello Gill you had to be strong to fight your corner and now that you can let go of course you will be weepy. That was yesterday today treat is treat yourself day. Love the idea of pink hair. Wish I had the courage. If I did it would have to be purple.

    I am having the second of my taxol today. Next week will be the third and then one week break. Last week was the very first dose so early ddays yet. My veins are also terrible so yesterday I was fitted with a PICC line.

    Last week I was okay a bit nauseous and tired. Tiredness worse after steriods wore off. By Tuesday back to normal. This is my third line of chemo so if it follows the normal pattern the side effects might become worse more into the treatment.

    I am having extra steroids and anti histamine as when I had taxol together with carboplatin I had a slight reaction ( hives and painful veins). They also administer it slower that usual.

    Good luck for next week.

    Ena xxx

  • Ps I was left with pins and needles in feet and hands from last time so assume it was get a bit worse. Bowels ok so far but gave senna drinks on standby

  • Sorry to hear you've had to fight for treatment yourself, Gill, that alone would make me want to cry. From this site and the US one, as well as someone I know, weekly taxol can have good results. Let us know how you get on x

  • Well done Gill for fighting your corner. Good luck with the Taxol. As Suzuki said, give yourself a treat, you deserve it and wasy to go with the pink hair lol. Ann x

  • Hi Gill,Taxol work in conjunction with carbo for me.I actually think it's better than the carbo.I had constipation,heartburn and horrible pain in my bones,but all that was sorted out with meds.You know your own body and you've still got the strength to fight for what will help your body.Feeling weepy is only natural,even in a cancer free life,stress causes us to weep.Keep roaring like a lion,we're all here for you. X

  • Dear Gill. Good, I'm glad you've got weekly Taxol. My CA125 went down on this regime but it is going up again now but I'm still on it. If you cut your hair short in like a pixie cut and use the cold cap you will most likely keep your hair as I have done. Lovis x

  • As EnaC said, a PICC line might be an option if your veins are bad. My mum had one fitted relatively early on in her treatment, and it has saved her a lot of stress (her veins are bad and she hates needles).

  • I had weekly Taxol last year (end July to beginning January) and found it easier to cope with than carboplatin, though I know everyone reacts differently. I needed less anti nausea medication so was less constipated. I was automatically given Piriton with the steroids and another drug before they started the infusion. I was told it was to help the body tolerate the Taxol.

    Wishing you well.


  • Hi Gill.......I had the 18 week regime of Carbo and Taxol (The taxol was every three weeks...a larger dose than if I got it every week). I did get some side effects, but nothing I couldn't deal with. I had my last dose 8 months ago, and so far, so good. My Ca125 is staying low.

    Why are they using your veins? Don't you have a venous access devise implanted in your chest? I'm in the US and that's what they use here. It certainly saves your veins.

    I pray you do well on it as it seems to be an effective drug for fighting this hideous disease we have!

    Good luck...stay positive....enjoy your pink hair! I dyed mine for the breast cancer walk last weekend. Hugs, Judy

You may also like...